Missouri, 2015

Hail and Damaging Winds in Missouri, April 8, 2015

April 8, 2015 · NWS EAX · 47 events in 14 counties and zones

On the morning of April 8, several severe thunderstorms rolled through the area, bringing with it mostly large hail. 5 inch hail to the NWS office in Pleasant Hill, Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

On the morning of April 8, several severe thunderstorms rolled through the area, bringing with it mostly large hail. These storms even brought 1.5 inch hail to the NWS office in Pleasant Hill, Missouri. On the Kansas side, the only hail reports were from the morning convection, but in Missouri the second round in the afternoon and evening brought a long swatch of wind that went into Central Missouri. In the Kansas City metro area a left-moving short-lived storm brought 2 inch hail that afternoon to the northern part of the metro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 8, 4:38 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 8, 4:38 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 AM CDT Wed Apr 8 2015

.UPDATE...
Issued at 538 AM CDT WED APR 8 2015

Warm air wing of convection has developed more early this morning
across eastern Kansas with storms quickly approaching the Missouri
border at this time. Storms north of I-70 are elevated in nature and
have stayed below severe warning limits, though large hail may be
possible if the shear above the boundary layer inversion can organize
the storms somewhat this morning. Storms farther south, generally
south of a Paola Kansas to Warrensburg Missouri, Marshall and
Moberly line, will have more opportunity to develop severe weather
this morning. These storms will be in the vicinity of the boundary
left over from last night which might help these storms get a better
connection to deep layer shear and instability. Continue to think that
the activity north of the Missouri River will keep the inverted
surface trough anchored along our southeast border through the
morning. For this reason, have added areas of fog and drizzle this
morning to the western half of the forecast area.

&&

.DISCUSSION...
Issued at 403 AM CDT WED APR 8 2015

Looks like more storms are in store for eastern Kansas and Missouri
today. Overnight activity took awhile Tuesday evening to get going,
but once the the cap was broken there where several rather strong
storms, which could have been much stronger if there had been upper
level dynamics to support the storms. The difference today is that a
significant trough is moving into the Plains States, which will
provide any storms this afternoon or this evening with plenty of
upper level support for strong robust severe thunderstorms. But,
first to what will happen this morning.

Today - This Morning: Early this morning an inverted surface trough
remains anchored from southeast Kansas northeast through northeast
Missouri, with the resulting boundary residing within the trough
along our southeast county warning area border. A verity of model
solutions have now coalesced on keeping this inverted surface trough
in place through the morning and, possibly, through the first part
of the afternoon. Additionally...it's noted that storms are bubbling
back up across east central Kansas in the elevated environment north
of the trough thanks to isentropic assent on the 40 knot southwest
nocturnal jet. Thoughts are that these early morning storms will
likely not be severe due to their elevated nature, though marginally
large hail can not be ruled out. More general thinking is that this
area of storms will advect northeast into northern Missouri, staying
on the cool side of the inverted trough. As a result, have added
patchy fog into the northwest half few the CWA for this morning, and
nudged afternoon highs near the Iowa border down a degree or two;
but did up POPs for the morning, though they may need updating based
on radar trends as the forecast becomes valid later this morning.
Also, these morning storms could limit our instability early in the
day, delaying the potential onset time for afternoon/evening
activity. So, while another round of activity might wait to fire up
in the late afternoon and evening hours, it is still expected to
occur.

Today - This Afternoon and Tonight: Expect the inverted trough to
remain where it is till early afternoon when sufficient pressure
falls begin across the Plains in response to the trough over the
Great Basin shifting east, lifting the trough north as a warm front
this afternoon. As this occurs, the environment that was rather well
capped could rapidly lose that cap with any little shortwave
undulation present in the flow aloft, resulting in fast development
of strong and severe thunderstorms. Currently, expect storms to
develop along the southern end of the inverted trough as it starts
moving north this afternoon --after 20Z-- in southeast Kansas. MUCAPE
values of 4000+ J/KG and 0-6KM shear of possibly 40 to 50 knots would
make supercell thunderstorms possible from the first initial storms.
Expect this activity to spread northeast through west central
Missouri into northern Missouri during the late afternoon and evening
hours Wednesday, with storms likely crossing into our area between 5
and 7 PM this evening. Uncertain as to how far into the overnight
hours the strong and severe convection will last, but currently there
looks to be a bit of a dry slot that works in across northwest
Missouri as associated surface low lifts from Kansas into Iowa. this
should bring the threat for severe storms to an end by midnight,
though lingering storms could persist into Thursday. Thoughts persist
that all types of severe weather may accompany our storms today, with
large hail --larger than 2 inches-- strong damaging winds and
isolated tornadoes possible.

Thursday: The upper level trough responsible for our recent storms
will be swinging past us to the north. The surface low moving into
Iowa that morning will drag a Pacific cold front through the region
that day. The cool air behind the front will lag far enough back to
not be very notable till Friday. However, this front might be able to
generate some showers and or isolated thunderstorms as it moves
through, though no severe weather.

Friday and through the Weekend: Cooler conditions will prevail
Friday as a cool, but dry, air mass wafts through Kansas and
Missouri. Temperatures will warm back into the 70s for the weekend.
Saturday looks nice and dry, but by Saturday night through Sunday
and into Monday a significant rain event may develop.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1240 AM CDT WED APR 8 2015

Inverted trough poking northeast across central Missouri has left our
four terminal sites in some soupy IFR to LIFR conditions early this
morning. Do not expect the trough to move much before noon today so
have kept the terminals in the IFR range through the morning. Ceilings
should lift in the afternoon as a warm front moves north, but this
could also help generate some thunderstorm activity along the Kansas-
Missouri border. Storms should move northeast away form the
terminals, but have kept VCTS in for lingering activity that might
persist well into the evening hours. Confidence is very low on this
forecast. Otherwise...expect winds to from the north early this
morning to slowly back to the east and then south as the warm front
lifts up this afternoon. Gusty south winds are then expected to sweep
in behind the front as it lifts north, with gusty winds persisting
through the night due to a tight pressure gradient.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Cutter
DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Apr 8, 4:54 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CDT WED APR 8 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
554 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG STORMS ARE POSSIBLE THIS MORNING WITH LARGE HAIL THREATENING.
 ANOTHER ROUND OF SEVERE STORMS IS EXPECTED THIS AFTERNOON WITH AN
 ATTENDANT THREAT FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED
 TORNADOES...ESPECIALLY FOR AREAS ALONG AND SOUTH OF A LINE FROM THE
 NORTHERN KC METRO TO KIRKSVILLE. STORM COVERAGE IS STILL SOMEWHAT IN
 QUESTION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE EARLY THURSDAY
 AFTERNOON...ESPECIALLY EAST OF THE HWY 65 CORRIDOR IN MISSOURI.
 STORMS WILL MOVE EAST OF THE AREA BY EARLY EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

In the hours before

Local storm report, Apr 8, 5:21 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             3 NE OSAWATOMIE         38.53N 94.91W
04/08/2015  E0.75 INCH       MIAMI              KS   LAW ENFORCEMENT

&&

LAFLIN
Local storm report, Apr 8, 5:25 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             3 WNW ATCHISON          39.58N 95.17W
04/08/2015  E2.00 INCH       ATCHISON           KS   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Apr 8, 5:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     HAIL             1 N ATCHISON            39.58N 95.12W
04/08/2015  E1.00 INCH       ATCHISON           KS   TRAINED SPOTTER

&&

LAFLIN
Special weather statement, Apr 8, 5:29 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT WED APR 8 2015

KSZ057-MOZ043-053-081215-
BATES MO-CASS MO-MIAMI KS-
629 AM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...NORTHWESTERN
BATES AND SOUTHEASTERN MIAMI COUNTIES UNTIL 715 AM CDT...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DREXEL...OR 9 MILES SOUTH OF LOUISBURG...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ADRIAN...HARRISONVILLE...DREXEL...FREEMAN...ARCHIE...MERWIN AND
  WEST LINE.

LAT...LON 3839 9467 3861 9471 3870 9425 3840 9426
      3839 9461
TIME...MOT...LOC 1129Z 259DEG 29KT 3850 9464

BLAIR
Special weather statement, Apr 8, 5:30 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 AM CDT WED APR 8 2015

MOZ020-081200-
BUCHANAN MO-
630 AM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUCHANAN COUNTY
UNTIL 700 AM CDT...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELWOOD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EASTON.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 39 AND 49.
  I-229 BETWEEN MILE MARKERS 0 AND 7.

LAT...LON 3982 9467 3982 9461 3969 9461 3962 9487
      3972 9490 3973 9487 3976 9486 3977 9487
      3976 9490 3976 9491 3977 9492
TIME...MOT...LOC 1130Z 251DEG 29KT 3971 9480

BLAIR
Local storm report, Apr 8, 5:39 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             6 SSW LOUISBURG         38.54N 94.73W
04/08/2015  E0.75 INCH       MIAMI              KS   PUBLIC

&&

LAFLIN

The radar

The Pleasant Hill radar (KEAX), 41 km away, was scanning. The volume nearest the first event began at 11:41 UTC.

Open the radar archive at this moment

Event by event

37 hail, 10 thunderstorm wind. Local standard time, as filed.

Hail, Cass

When
April 8, 5:40 AM CST to 5:41 AM CST
Where
Cass County, 3 mi SE of Lisle
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.520, -94.560

Hail, Bates

When
April 8, 6:08 AM CST to 6:11 AM CST
Where
Bates County, 3.32 mi ESE of Burdett
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.420, -94.420

Hail, Ray

When
April 8, 6:20 AM CST
Where
Ray County, 0.69 mi S of Orrick
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.210, -94.130

Hail, Ray

When
April 8, 6:31 AM CST
Where
Ray County, 0.53 mi E of Richmond
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.280, -93.970

Hail, Cass

When
April 8, 6:54 AM CST to 6:55 AM CST
Where
Cass County, 0.69 mi N of Pleasant Hill
Measured
1.25 in hail
Reported by
Official NWS Observations
Coordinates
38.790, -94.270

Hail, Carroll

When
April 8, 6:56 AM CST
Where
Carroll County, 0.87 mi NE of Bogard
Measured
1 in hail
Reported by
Public
Coordinates
39.480, -93.520

Hail, Cass

When
April 8, 7:00 AM CST to 7:02 AM CST
Where
Cass County, 1.28 mi WSW of Avon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.810, -94.300

Hail, Johnson

When
April 8, 7:11 AM CST
Where
Johnson County, 2.82 mi N of Kingsville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
38.790, -94.070

Hail, Caldwell

When
April 8, 7:15 AM CST
Where
Caldwell County, 0.69 mi N of Braymer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.590, -93.800

Hail, Johnson

When
April 8, 7:27 AM CST
Where
Johnson County, 1.48 mi NNE of Pittsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.850, -93.990

Hail, Caldwell

When
April 8, 7:28 AM CST
Where
Caldwell County, 0.69 mi N of Braymer
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.590, -93.800

Hail, Johnson

When
April 8, 7:29 AM CST to 7:32 AM CST
Where
Johnson County, 2.69 mi W of Centerview
Measured
2 in hail
Reported by
NWS Employee
Coordinates
38.750, -93.900

Hail, Caldwell

When
April 8, 7:30 AM CST
Where
Caldwell County, 0.87 mi NE of Black Oak
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.560, -93.860

Hail, Holt

When
April 8, 7:35 AM CST
Where
Holt County, 1.06 mi E of New Pt
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
40.050, -95.060

Hail, Johnson

When
April 8, 7:35 AM CST to 7:38 AM CST
Where
Johnson County, Centerview
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.750, -93.850

Hail, Johnson

When
April 8, 7:42 AM CST
Where
Johnson County, 1.28 mi ENE of Warrensburg Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.790, -93.780

Hail, Caldwell

When
April 8, 7:43 AM CST
Where
Caldwell County, 0.69 mi N of Braymer
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.590, -93.800

Hail, Johnson

When
April 8, 7:44 AM CST
Where
Johnson County, 0.88 mi SE of Warrensburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.760, -93.740

Hail, Johnson

When
April 8, 7:45 AM CST
Where
Johnson County, 0.88 mi NE of Warrensburg
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.780, -93.740

Hail, Johnson

When
April 8, 7:48 AM CST
Where
Johnson County, 0.88 mi SE of Warrensburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.760, -93.740

Hail, Johnson

When
April 8, 8:09 AM CST
Where
Johnson County, 2.82 mi S of Vly City
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.830, -93.640

Hail, Pettis

When
April 8, 8:25 AM CST
Where
Pettis County, 1.48 mi NNE of Houstonia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.920, -93.360

Hail, Pettis

When
April 8, 8:25 AM CST
Where
Pettis County, 0.54 mi E of Houstonia
Measured
0.75 in hail
Reported by
Public
Coordinates
38.900, -93.360

Hail, Pettis

When
April 8, 8:32 AM CST
Where
Pettis County, 3.76 mi E of Houstonia
Measured
0.75 in hail
Reported by
Public
Coordinates
38.900, -93.300

Hail, Saline

When
April 8, 8:41 AM CST
Where
Saline County, 1.28 mi ENE of Marshall Jct
Measured
1 in hail
Reported by
Public
Coordinates
38.960, -93.200

This hail was at exit 78B on Interstate 70.

Hail, Saline

When
April 8, 10:00 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Thunderstorm Wind, Bates

When
April 8, 3:36 PM CST
Where
Bates County, 0.54 mi W of Amsterdam
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.350, -94.590

Some minor tree damage was reported in Amsterdam as a result of strong winds approaching 60 mph.

Thunderstorm Wind, Bates

When
April 8, 3:38 PM CST
Where
Bates County, 0.69 mi N of Butler
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.260, -94.330

A trained spotter near Butler reported a measured 61 mph wind gust.

Thunderstorm Wind, Henry

When
April 8, 4:02 PM CST
Where
Henry County, 1.77 mi WSW of New Piper
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.360, -94.050

Some minor tree damage was reported near Ballard as a result of strong winds approaching 60 mph.

Thunderstorm Wind, Henry

When
April 8, 4:05 PM CST
Where
Henry County, 2.27 mi ESE of Garland
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.420, -93.840

Some minor tree damage was reported near Clinton as a result of strong winds approaching 60 mph.

Hail, Platte

When
April 8, 4:25 PM CST to 4:35 PM CST
Where
Platte County, Weatherby Lake
Measured
1 in hail
Reported by
Public
Coordinates
39.230, -94.720

The hail lasted approximately 10 minutes.

Thunderstorm Wind, Johnson

When
April 8, 4:27 PM CST to 4:35 PM CST
Where
Johnson County, 0.69 mi N of (Szl)whiteman Afb
Measured
58 kt (67 mph) measured gust
Reported by
Other Federal Agency
Coordinates
38.730, -93.550

At Whiteman Air Force Base in Warrensburg several consecutive minutes of 60 mph winds were measured, with the strongest wind gust coming in at 67 mph at 4:34 pm.

Hail, Platte

When
April 8, 4:30 PM CST
Where
Platte County, 1.07 mi E of Parkville
Measured
0.88 in hail
Reported by
Public
Coordinates
39.200, -94.680

Hail, Platte

When
April 8, 4:30 PM CST to 4:33 PM CST
Where
Platte County, 1.27 mi ENE of Lake Waukomis
Measured
2 in hail
Reported by
NWS Employee
Coordinates
39.240, -94.700

Hail, Clay

When
April 8, 4:30 PM CST
Where
Clay County, 4 mi N of Gladstone
Measured
0.88 in hail
Reported by
Public
Coordinates
39.288, -94.480

Hail, Platte

When
April 8, 4:33 PM CST to 4:34 PM CST
Where
Platte County, 2.14 mi E of Waldron
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.230, -94.760

A vehicle had some minor dents from 1.25 inch hail.

Hail, Platte

When
April 8, 4:34 PM CST
Where
Platte County, 1.27 mi ENE of Lake Waukomis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.240, -94.700

Hail, Platte

When
April 8, 4:34 PM CST to 4:37 PM CST
Where
Platte County, 1.27 mi WSW of Lake Waukomis
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.220, -94.740

Hail, Clay

When
April 8, 4:35 PM CST to 4:36 PM CST
Where
Clay County, 2.76 mi S of Paradise
Measured
1.25 in hail
Reported by
Public
Coordinates
39.390, -94.520

Hail, Platte

When
April 8, 4:36 PM CST to 4:39 PM CST
Where
Platte County, 1.75 mi WSW of Lake Waukomis
Measured
2.25 in hail
Reported by
NWS Employee
Coordinates
39.220, -94.750

Thunderstorm Wind, Pettis

When
April 8, 4:44 PM CST to 4:45 PM CST
Where
Pettis County, 0.88 mi SE of La Monte
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.770, -93.420

Power lines were knocked down behind the Casey's gas station in La Monte.

Thunderstorm Wind, Pettis

When
April 8, 4:44 PM CST
Where
Pettis County, 4.25 mi SW of Dresden
Measured
55 kt (63 mph) measured gust
Reported by
Emergency Manager
Coordinates
38.710, -93.410

An Emergency Manager reported sustained winds to 55 mph, with a gust of 63 mph near La Monte.

Thunderstorm Wind, Pettis

When
April 8, 4:44 PM CST to 4:47 PM CST
Where
Pettis County, 2.99 mi NW of Camp Branch
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.680, -93.410

A large tree was damaged near Green Ridge as a result of strong winds.

Hail, Clay

When
April 8, 4:45 PM CST to 4:46 PM CST
Where
Clay County, 3.49 mi WSW of Arley
Measured
1.25 in hail
Reported by
Public
Coordinates
39.380, -94.510

A retired NWS employee reported 1.25 inch hail.

Hail, Clinton

When
April 8, 4:51 PM CST to 4:52 PM CST
Where
Clinton County, 4.59 mi W of Converse
Measured
1.25 in hail
Reported by
Public
Coordinates
39.488, -94.365

Report obtained from looking at KMBC viewer-submitted photos.

Thunderstorm Wind, Saline

When
April 8, 5:13 PM CST to 5:16 PM CST
Where
Saline County, 1.28 mi ENE of Ridge Prairie
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.960, -93.060

A semi tractor-trailer was overturned on Interstate 70 at mile marker 84.

Thunderstorm Wind, Howard

When
April 8, 5:13 PM CST to 5:16 PM CST
Where
Howard County, 1.34 mi W of Franklin
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.020, -92.795

An Emergency Manager reported a large tree down, blocking Highway 87 near New Franklin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563803, 563805, 563806, 563807, 563808, 563809, 563811, 563812, 563813, 563814, 563815, 563816, 563817, 563818, 563819, 563821, 563822, 563823, 563830, 563832, 563833, 563831, 563834, 563835, 563837, 563838, 563839, 563840, 563841, 563842, 563900, 563859, 563843, 563850, 563897, 563848, 563844, 563846, 563861, 563852, and more.